Hail, Adams
- When
- May 24, 4:40 PM CST
- Where
- Adams County, Natchez
- Measured
- 1.75 in hail
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.567, -91.400
Hail as large as golfball size caused damage to roofs of buildings and cars.
18 hail, 7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 24, 1:30 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU MAY 24 2001 COLD FRONT IS POISED TO ENTER THE EXTREME NORTHWESTERN CWFA. LATEST OBSERVATIONS HAVE THE FRONT JUST WEST OF GLH. A COUPLE OF INTERESTING THINGS TO NOTE: DEWPOINTS IN THE NORTH (GLH,GWO,CBM) ARE IN THE LOWER 60S...WHILE THE REST OF THE CWFA HAS DEWPOINTS IN THE 50S. THIS INDICATES MOISTURE IS POOLING ALONG AND JUST AHEAD OF THE FRONTAL BOUNDARY. GOOD CU FIELD IS ALSO POPPING UP ALONG THE COLD FRONT. 88D INDICATING SOME LIGHT SHOWERS OVER NE MS AT THIS TIME. TONIGHT IS THE MAIN PERIOD IN QUESTION. COLD FRONT WILL MOVE SOUTHWARD THROUGH MOST OF THE STATE TONIGHT AND SHOULD BE ALONG THE GULF COAST BY MIDDAY TOMORROW. AS THE COLD FRONT MOVES SOUTHWARD... IT WILL BE MOVING INTO AN UNSTABLE AIRMASS. LIS WILL RANGE FROM -2 TO -6...CAPES WILL RANGE FROM 1000 TO 2000 J/KG OVERNIGHT...AND THE K INDEX WILL RANGE FROM 25 TO 30. ALSO...RRQ OF 250 JET WILL BE IN THE NEIGHBORHOOD. ANOTHER THING TO CONSIDER IS THE SHORTWAVE THAT WILL MOVE EAST ACROSS THE NORTHERN HALF OF THE CWFA TONIGHT. THE LIMITING FACTOR FOR CONVECTION IS THE LACK OF AVAILABLE MOISTURE. AIRMASS IS FAIRLY DRY...WITH THE ONLY GOOD MOISTURE POOLING ALONG THE FRONT. THAT HAS THE POSSIBILITY OF CHANGING...SURFACE DEWPOINTS HAVE BEEN SLOWLY RISING OVER SOUTHERN SECTIONS OF THE CWFA THE PAST FEW HOURS. WILL CONTINUE TO MONITOR THE SITUATION. CONVECTION SHOULD STAY SCATTERED IN NATURE (LACK OF ABUNDANT MOISTURE) AND MAINLY BE CONCENTRATED ALONG AND SOUTH OF THE NATCHEZ TRACE PARKWAY WHERE THE BEST INSTABILITY WILL BE TONIGHT. FOR THE REMAINDER OF THE SHORT TERM...SHOWERS MAY LINGER INTO THE EARLY AFTERNOON HOURS IN THE SOUTH UNTIL THE FRONTAL BOUNDARY MAKES ITS WAY INTO THE NORTHERN GULF OF MEXICO. OTHERWISE...THE CWFA WILL BE DRY THROUGH THE REMAINDER OF THE SHORT TERM. TEMPS WILL BE A FEW DEGREES COOLER BEHIND THE FRONTAL BOUNDARY...AND DEFINITELY BELOW NORMAL FOR THIS TIME OF YEAR. MAV GUIDANCE LOOKS A LITTLE TOO COOL ON THE MINS...BUT MAX TEMPS LOOK FAIRLY REASONABLE. WILL MAKE ONLY SLIGHT ADJUSTMENTS...AND WILL MORE THAN LIKELY TAKE AVERAGE BETWEEN MAV AND MOS FOR MINS. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONTAL BOUNDARY AND STAY IN PLACE UNTIL SUNDAY. THE NEXT FRONTAL BOUNDARY WILL APPROACH LATE SUNDAY INTO MONDAY AND MOVE SOUTH OF THE AREA EARLY TUESDAY. BY EARLY WEDNESDAY...THE BOUNDARY WILL BEGIN MOVING BACK NORTH OVER THE CWFA...INCREASING THE CHANCES OF PRECIP AGAIN. TEMPS SHOULD STAY BELOW NORMAL VALUES. PRELIMINARY NUMBERS... JAN 55/78/54/81 3100 MEI 55/78/52/82 4100 .JAN... MS...NONE. LA...NONE. AR...NONE. 32
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 355 PM CDT THU MAY 24 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THROUGH 9 PM THIS EVENING SOUTHEAST OF A CROSSETT ARKANSAS TO INDIANOLA LINE...AND ALONG AND NORTHWEST OF A BROOKHAVEN TO QUITMAN LINE. THIS INCLUDES THE CITIES OF JACKSON... VICKSBURG...GREENWOOD...COLUMBUS...AND NATCHEZ IN MISSISSIPPI...AND BASTROP...TALLULAH AND VIDALIA IN LOUISIANA. ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS EVENING OVER THESE AREAS. NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE OUTSIDE OF THIS AREA ACROSS BOTH NORTHWEST AND SOUTHEAST MISSISSIPPI...AS WELL AS ACROSS SOUTHEAST ARKANSAS. A COLD FRONT WAS MOVING INTO NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS THIS AFTERNOON...AND SHOULD SLOWLY MOVE TO THE INTERSTATE 59 CORRIDOR BY LATE TONIGHT. STRONG HEATING HAS OCCURRED AHEAD OF THIS FRONT...AND WITH COLD AIR ALOFT A VERY UNSTABLE ATMOSPHERE HAS DEVELOPED ACROSS THE AREA. BECAUSE OF THE STRONG INSTABILITY...A FEW STORMS MAY BECOME SEVERE THIS EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS FROM THESE STORMS. THE THREAT OF TORNADOES IS MINIMAL. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT...FROM EARLY MORNING STORMS...
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0300 AM CALEDONIA MS WIND DAMAGE
05/24/01 LOWNDES LARGE TREE LIMBS DOWN.
REPORTED BY PUBLIC
0210 AM EUPORA MS WIND DAMAGE
05/24/01 WEBSTER PUBLIC REPORTED
NUMEROUS LARGE TREE
LIMBS DOWN.The national radar mosaic for the moment the first event began.
18 hail, 7 thunderstorm wind. Local standard time, as filed.
Hail as large as golfball size caused damage to roofs of buildings and cars.
Large limbs were blown down in the city of Natchez.
Hail of up to quarter size caused minor damage to several roofs and cars north of Natchez.
Widespread hail of up to quarter size caused damage to roofs of buildings and cars in many portions of the county.
Large hail of up to golfball size damaged the roofs of buildings and cars in and around the community of Star.
Many trees were blown down in mostly rural sections of northern Simpson county.
Hail as large as golfball size caused damage to the roofs of buildings and cars in and around the town of Johns.
Several trees and large limbs were blown down.
Hail of up to quarter size caused minor damage to building and car roofs in a rural area.
Several trees were blown down.
Hail of dime to quarter size fell in northwestern portions of the county and caused minor damage to the roofs of cars and buildings.
Widespread golfball size hail caused damage to roofs and cars in many parts of the county.
Several trees and large limbs were blown down in various portions of the county.
Several trees were blown over onto highway 61 in southern Adams County.
Hail as large as quarter size caused minor damage to roofs in a rural area.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245323, 5245324, 5245325, 5245327, 5245326, 5245329, 5245330, 5245328, 5245399, 5245400, 5245402, 5245403, 5245401, 5245404, 5245406, 5245407, 5245405, 5245408, 5245409, 5245410, 5245414, 5245413, 5245411, 5245415, 5245412.